Things Are Changing!
The migration of TuDiabetes has begun
Content created between now and the launch of our new site on April 20th will NOT be moved to that new home, but our community values and Terms of Service still apply during this time.We are not accepting new members during this transition period. If you want to join the TuDiabetes community please send an e-mail to TuDiabetesAdmin@gmail.com. We will send you an invitation to join after the migration is completed.
I have been sick so I took some Advil cold & sinus . I took them at 4 PM and I just checked my BS and I am 367 .
Has anyone had this problem with Advil cold & sinus? It is really to late for me to take a correction I might go low while I am asleep . How long will it keep my sugar up ?
Advil cold and sinus has pseudoephedrine (Sudafed) in it as the decongestant....Sudafed acts like adrenaline and can stimulate your body to release glucose...and it contains a warning that diabetics should ask their doctor before using it because it can raise your blood sugar...
I had the same thing happen to me when I had a cold and took Actifed (which also has sudafed in it).
I don't know how long it will keep your blood sugar up, but I corrected it when I had the problem.
If you are 367 you need to take action. Have you checked for ketones? It's not unusual for me to have high BG when I'm sick...I never take any off the shelf cold remedy's so I have no idea if Advil cold & sinus will cause High BG.
I would not go to bead with a BG of 367mg/dL...I would correct.
I would correct and set an alarm to check your BG at 2 & 4 hours post-correction. I know it disturbs your sleep but an overnight hypo is even less restful!
Rest well and feel better!
I hate to say it but 350+ is common ground for anyone with diabetes. Checking for keytones... What the hell does that do? Just take the correction and try and mellow out. I had a 330 the other morning after breakfast and last night a 295. It's part of the program. Though if you stay on top of it the percentage of times it will get that high is not very often. Never try and figure out why and how because its a waste of time. As far as the meters go you'll never get the same reading even on the same meter.
Blood glucose over 180 freaks me out, which is why I have an A1C of 5.1. 350+ IS a big thing and ketones ARE a big thing and need to be corrected. Running high like that for any extended period can put you in the ER, and fast. Look at some of the posts here about their experiences with high ketones and what happened.
That said, I also agree that a high once in a while should not be a complete freak out. Personally, I prefer a low, because I can treat it quickly and go on. High BGs take time and sometimes even days, if the conditions are correct (illness, stress, etc.)
I always try to figure out what happened (hi and low) so I can avoid the situation the next time. Experience is a great teacher.
I agree we have highs and we have lows… its not always perfect, the stress alone freaking out over your BG doesn’t help either lol we can’t be perfect.
Hope you feel better, Tyler! I never have had a problem with Sudafed,, but everyone is different. However, I try not to take remedies that mix things together, like fever, cough, stuffiness, etc. Somehow, when it is a mix, it causes a lot more problems. So I would take Sudafed and and aspirin for a cold.
I'd go w/ the doc and sickness over sudafed. I take that all the time and it cranks me up a little bit but not that much. Sickness seems more likely in my experience. I don't bother asking my doctor about it, just watch it and sort of anticipate some highs.